Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 3, 2017, 10:30 AM EDT for Wakulla County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 10:30 AM EDT (14:30 UTC)
- Expired
- Aug 3, 2017, 11:15 AM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 44 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
954
WWUS82 KTAE 031430
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1030 AM EDT THU AUG 3 2017
FLZ015-026-027-115-127-031515-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
1030 AM EDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAKULLA...
SOUTHEASTERN LIBERTY AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL 1115
AM EDT...
At 1030 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 20 miles north of Carrabelle, moving east at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Sopchoppy, East Camp, Jewel Fire Tower, Morgan Place,
Panacea-Wakulla Airport, Arran, Mcintyre, Sanborn, Tully, Panacea,
Owens Bridge, Poplar Camp, Smith Creek, Medart, Buckhorn, Twin Pole
and Curtis Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3001 8486 3021 8484 3022 8436 3010 8433
2996 8438
TIME...MOT...LOC 1430Z 273DEG 21KT 3013 8477
$$
30-PULLINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:37 AM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 3, 6:37 AM EDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 637 AM EDT Thu Aug 3 2017 .AVIATION [Through 12Z Friday]... Patchy IFR and MVFR cigs this morning may briefly improve, but as showers and thunderstorms spread across the area, conditions are likely to deteriorate again. MVFR will be possible with storms throughout the day, with chances for IFR cigs increasing overnight for northern terminals (DHN, ABY, VLD). && .PREV DISCUSSION [327 AM EDT]... .NEAR TERM [Through Today]... A warm frontal boundary will continue to push northward over the area today. The 00Z TAE sounding showed PW values have already returned to 1.78", but with deep southwesterly flow in place, models show them increasing to over 2" again before this afternoon. Persistent cloud cover will cap our instability, limiting the potential for severe weather, but with rich Gulf moisture in place heavy rainfall appears likely. Although most areas will see around 1 to 2 inches of accumulated rainfall during the daylight hours, our local hi-res ensemble guidance shows about a 20% chance of up to 6 inches of rain along our coastline today. This means there's the potential for isolated flooding. .SHORT TERM [Tonight Through Saturday]... The upper trough axis will remain west of the area through Friday before losing amplitude on Saturday. The front will lift slowly north across the region during this period resulting in a wet pattern. PoPs will generally be in the likely range through Friday dropping off to more seasonal levels on Saturday. The abundant clouds and rain will keep afternoon temperatures below normal both Friday and Saturday. In fact, Friday's highs will struggle to reach the mid 80s. Rainfall totals do no appear to justify the issuance of any flood watches at this time. .LONG TERM [Saturday Night Through Thursday]... A more typical summertime pattern will return for this period with the subtropical ridge over the Atlantic ridging westward along the Gulf Coast. We can expected scattered thunderstorms each day with highs mainly in the lower 90s and lows in the lower to mid 70s. At this point, it does not appear that any tropical systems will threaten the area. .MARINE... A low pressure area over the northeast Gulf of Mexico has tightened the pressure gradient across the eastern waters resulting is seas a couple of feet higher than further west. These differences should are already easing as the gradient becomes more uniform. We will be able to forego any headlines this morning. Expect onshore winds at 15 knots or less over the next five days. .FIRE WEATHER... A very wet pattern in place will prevent hazardous fire weather conditions from developing for the next several days at least. .HYDROLOGY... 3-day rainfall totals through Saturday will be highest near the FL Panhandle coast where widespread totals around three inches are expected. Totals of 1.5-2.5 inches are expected at most other locations, with lesser amounts over South Central GA. Some CAM guidance shows the possibility for totals of roughly double these values in localized areas. If and where this occurs, some flooding will be possible. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 83 73 84 73 88 / 80 60 80 40 60 Panama City 81 76 83 76 86 / 80 70 90 50 60 Dothan 82 72 84 72 87 / 70 60 70 40 60 Albany 84 72 84 72 87 / 70 60 70 40 70 Valdosta 85 72 84 72 89 / 80 60 70 30 60 Cross City 85 73 87 73 89 / 70 50 50 30 30 Apalachicola 83 75 85 76 87 / 90 60 80 40 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Moore SHORT TERM...Wool LONG TERM...Wool AVIATION...Moore MARINE...Wool FIRE WEATHER...Moore HYDROLOGY...Wool
In the hours before
Special weather statement, Aug 3, 10:30 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1030 AM EDT THU AUG 3 2017
FLZ015-026-027-115-127-031515-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
1030 AM EDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAKULLA...
SOUTHEASTERN LIBERTY AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL 1115
AM EDT...
At 1030 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 20 miles north of Carrabelle, moving east at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Sopchoppy, East Camp, Jewel Fire Tower, Morgan Place,
Panacea-Wakulla Airport, Arran, Mcintyre, Sanborn, Tully, Panacea,
Owens Bridge, Poplar Camp, Smith Creek, Medart, Buckhorn, Twin Pole
and Curtis Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3001 8486 3021 8484 3022 8436 3010 8433
2996 8438
TIME...MOT...LOC 1430Z 273DEG 21KT 3013 8477
30-PULLINThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:08 AM EDT | Special Marine Warning | TAE | 52 min | |
| Aug 3, 11:15 AM EDT | Rip Current Statement | TAE | Gulf | 13 hr |
| Aug 3, 12:08 PM EDT | Special Marine Warning | TAE | 52 min | |
| Aug 3, 12:46 PM EDT | Special Marine Warning | TAE | 59 min | |
| Aug 3, 1:43 PM EDT | Special Marine Warning | TAE | 62 min | |
| Aug 3, 2:48 PM EDT | Special Marine Warning | TAE | 57 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.